Alert archive / North Carolina / Special Weather Statements in 2011

Special Weather Statement, NWS Newport/Morehead City, NC

July 5, 2011Craven County, North Carolina

NWS Newport/Morehead City, NC issued this special weather statement at Jul 5, 2011, 4:51 PM EDT for Craven County, North Carolina. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2011, 4:51 PM EDT (20:51 UTC)
Expired
Jul 5, 2011, 5:45 PM EDT
In force
54 min
Issued by
NWS Newport/Morehead City, NC

County Craven County, NC

The radar

The Morehead City radar (KMHX), 43 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 8.9 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2011-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 223 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2011-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
223 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
1077 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

730 
WWUS82 KMHX 052051
SPSMHX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
451 PM EDT TUE JUL 5 2011

NCZ092>094-052145-
CRAVEN-JONES-PAMLICO-
451 PM EDT TUE JUL 5 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS PAMLICO...JONES AND CRAVEN
COUNTIES THROUGH 545 PM EDT...

AT 451 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ABOUT 
5 MILES WEST OF NEW BERN...MOVING NORTHEAST AT 10 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...CLARK...TRENT
WOODS...BELLAIR...AND...NEW BERN...LIMA...FOREST.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.

&&

LAT...LON 3511 7731 3531 7701 3517 7686 3509 7701
      3510 7702 3509 7703 3502 7718
TIME...MOT...LOC 2051Z 238DEG 7KT 3511 7717

$$
DAG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this special weather statement went out at Jul 5, 3:59 PM EDT, 52 minutes earlier.

Area forecast discussion, Jul 5, 3:59 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
359 PM EDT TUE JUL 5 2011

.SYNOPSIS...
HIGH PRESSURE TO THE EAST WITH TROUGH OF LOW PRESSURE OVER LAND
AREAS WILL CONTINUE THROUGH MUCH OF THE WEEK. A COLD FRONT WILL
APPROACH THE AREA FRIDAY AND MOVE THROUGH THE AREA THROUGH
SATURDAY. HIGH PRESSURE WILL BUILD IN FRONT HE NORTH SUNDAY AND WILL
REMAIN OVER THE AREA THROUGH MIDWEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
AS OF 315 PM TUESDAY...FEW THUNDERSTORMS HAVE FORMED NEAR SEA BREEZE
THIS AFTERNOON. WITH SOME UPPER LEVEL ENERGY THESE MAY CONTINUE FOR
A FEW HOURS AFTER SUNSET. CONTINUING SMALL CHANCES ELSEWHERE AS
UPPER LEVEL SHORT WAVE MOVES THROUGH THIS EVENING. AT THE
SURFACE...SOUTHWEST FLOW WILL CONTINUE TO BRING SMOKE FROM PENDER
COUNTY FIRE INTO SOUTHERN CWA.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
AS OF 105 PM TUESDAY...BERMUDA HIGH PRESSURE CONTINUES TO PUSH INTO
EASTERN NORTH CAROLINA FROM THE EAST. UPPER LEVEL FLOW WILL BECOME
MORE SOUTHWEST AHEAD OF WEAK UPPER LEVEL TROUGH EXTENDING FROM NEW
ENGLAND THROUGH TENNESSEE. TROUGH WONT MOVE VERY MUCH DURING THE DAY
AS IT PUSHES AGAINST UPPER LEVEL RIDGE OVER THE ATLANTIC. SURFACE
FLOW WILL REMAIN SOUTHWEST BETWEEN BERMUDA RIDGE AND WEAK FRONT
DRAPED FROM NEW ENGLAND THROUGH TEXAS. FRONT WONT MAKE MUCH
PROGRESS. ANY ENERGY WE GET WILL BE IN THE NORTH AND WEST SO WILL
HAVE HIGHEST POPS THOSE AREA...BUT WILL KEEP THEM IN THE 30 RANGE.
DECREASING POPS TOWARD THE SOUTHEAST UNDER INFLUENCE OF RIDGE. LOWER
THICKNESS WILL KEEP HIGH TEMPERATURES IN THE UPPER 80S. SMOKE FROM
PENDER COUNTY FIRE WILL CONTINUE TO STREAM INTO SOUTHERN COUNTIES
UNDER SOUTHWEST FLOW.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
AS OF 356 PM TUESDAY...UNSETTLED WEATHER IS EXPECTED THROUGH AT
LEAST SATURDAY. AVERAGE TEMPERATURES WILL BE NEAR OR SLIGHTLY
ABOVE NORMAL. HIGH TEMPERATURES WILL BE NEAR OR SLIGHTLY BELOW
NORMAL THROUGH SATURDAY AND NEAR TO SLIGHT ABOVE NORMAL
THEREAFTER...WHILE LOW TEMPERATURES WILL BE ABOVE NORMAL
THROUGHOUT THE PERIOD. BROAD TROUGHING WILL REMAIN OVER THE
EASTERN US AS THE STRONG UPPER RIDGE PERSISTS OVER THE WEST-
CENTRAL US AND UNDERGOES PERIODIC AMPLIFICATION. NUMEROUS WEAK
AMPLITUDE MID LEVEL PERTURBATIONS ARE APT TO ROTATE AROUND THE
UPPER RIDGE INTO THE EASTERN TROUGH. THESE DISTURBANCES WILL
INTERACT WITH A STUBBORN FRONTAL SYSTEM WHICH ALL THE GUIDANCE IS
FORECASTING TO STALL ACROSS EASTERN AND CENTRAL NORTH CAROLINA.
THE GUIDANCE IS FORECASTING WIDESPREAD PRECIPITATION ALONG THE
FRONT THURSDAY THROUGH SATURDAY. THE DAY 5 QPF ISSUED BY HPC WAS
FORECASTING WIDESPREAD 2+" AMOUNTS ACROSS EASTERN NC BY 12Z
SUNDAY. IN ADDITION TO THE HEAVY RAINS...THERE WILL BE A THREAT
FOR SEVERE WEATHER ESPECIALLY ON DAYS WHEN STRONG HEATING
DEVELOPS. THE FRONT WILL EITHER MOVE JUST SOUTH OF OR DISSIPATE
OVER THE AREA SATURDAY OR SUNDAY. AT LEAST FOR NOW THE MEDIUM
RANGE MODELS ARE FORECASTING A DRIER AND WARMER PATTERN FOR EARLY
NEXT WEEK.

SINCE TRYING TO TIME INDIVIDUAL PRECIPITATION EVENTS FAR OUT IN
TIME IS ALMOST IMPOSSIBLE TO FORECAST...THE FORECAST FOR THE
PERIOD THURSDAY INTO SATURDAY WILL BE BOADBRUSHED WITH 40-50%
POPS CHARACTERIZED BY SCATTERED SHOWERS AND THUNDERSTORMS. WILL
INDICATE A MORE DIURNALLY DRIVEN TYPICAL SUMMER PRECIPITATION
PATTERN EARLY NEXT WEEK IN LINE WITH THE LATEST HPC AND MEDIUM
RANGE GUIDANCE FORECASTS.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
/SHORT TERM TONIGHT AND WEDNESDAY/...
AS OF 150 PM TUE...A STATIONARY FRONT DRAPED ACROSS THE MID-
ATLANTIC IS HELPING TO INDUCE SOUTHWESTERLY FLOW THIS AFTERNOON.
SOUTHERLY FLOW WILL CONTINUE THROUGH THE TAF PERIOD. WITH
MODERATE SURFACE INSTABILITY..ANTICIPATE DIURNAL CU TO CONTINUE TO
DEVELOP THIS AFTERNOON WITH THE MAIN PRECIPITATION ACTIVITY
OCCURRING LATER THIS AFTERNOON AND EVENING...ESPECIALLY TO THE
NORTH AND WEST WHERE THE A BOUNDARY IS CURRENTLY IN PLACE.
HOWEVER...WITH SEA BREEZE...CAN NOT RULE OUT SOME CONVERGENCE
CLOSER TO THE COAST. SMOKE FROM THE FIRE IN PENDER COUNTY WILL
CONTINUE TO PROPAGATE TO THE NE WITH SOME SMOKE DISPERSING TO THE
NW THANKS TO THE SEA BREEZE SETTING UP ALONG THE COAST.
THEREFORE...KOAJ MAY HAVE REDUCED VISIBILITIES LATER THIS
AFTERNOON. THERE ARE A FEW OTHER FIRES TO THE WEST...IN BLADEN AND
CUMBERLAND COUNTIES THAT ARE ALSO AFFECTING TAF SITES AT KPGV AND
KISO. FEEL THIS WILL CONTINUE THROUGH THE AFTERNOON..SO HAVE
REDUCED VSBYS TO SUB-VFR CRITERIA. ANY PRECIPITATION THAT FORMS
WILL SUBSIDE THIS EVENING GIVING WAY TO SOME SCATTERED CU. MODEL
GUIDANCE INDICATES THAT LOW STRATUS WITH SMOKE/HAZE WILL DEVELOP
LATE TONIGHT/EARLY WEDNESDAY MORNING WITH DEW POINT DEPRESSIONS
LESS THAN 2 DEGREES. WITH LACK OF MIXING TONIGHT...FEEL THE SMOKE
MAY SETTLE REDUCING VSBYS TO MVFR CRITERIA THROUGH EARLY
WEDNESDAY. AFTER SUNRISE WITH ENOUGH MIXING...FEEL VSBYS WILL
INCREASE AND SCATTERED CU WILL QUICKLY DEVELOP WITH A BETTER
CHANCE OF PRECIPITATION ON WEDNESDAY.

/LONG TERM WEDNESDAY NIGHT THROUGH SUNDAY/...
AS OF 356 PM TUESDAY...SCATTERED TO OCCASIONALLY NUMEROUS SHOWERS
AND THUNDERSTORMS WITH REDUCED CEILINGS AND VISIBILITIES ARE
EXPECTED THROUGH SATURDAY AS A FRONT STALLS ACROSS THE REGION.
EARLY MORNING FOG WILL IS EXPECTED ESPECIALLY IN AREAS THAT
RECEIVE RAINFALL AND/OR ARE AFFECTED BY SMOKE FROM THE WILDFIRES.

&&

.MARINE...
/SHORT TERM THROUGH WEDNESDAY/...
AS OF 120 PM TUESDAY...SOUTHWEST FLOW OVER THE WATERS THIS AFTERNOON
RUNNING 10 TO 15 KNOTS. BERMUDA RIDGE TO THE EAST WITH TROUGHING TO
THE WEST. LITTLE TO NO CHANGE IN THE PATTERN OVER NEXT 24 HOURS SO
EXPECT SOUTHWEST FLOW AT 10 TO 15 KNOTS WILL CONTINUE. SEAS 2-4
FEET. SATELLITE PICTURES SHOWING SOME SMOKE FROM FIRE IN PENDER
COUNTY MOVING OVER THE NEAR SHORE WATERS OF THE ONSLOW BAY. SO MAY
HAVE DECREASED VISIBILITIES IN THAT AREA.

/LONG TERM WEDNESDAY NIGHT THROUGH SUNDAY/...
AS OF 356 PM TUESDAY...S TO SW FLOW TO CONTINUE OVER THE WATERS
THROUGH THE PERIOD. THE FLOW WILL BE ENHANCED TO 15 TO 20 KT FROM
WEDNESDAY NIGHT THROUGH EARLY FRIDAY AS A WEAK COLD FRONT STALLS
JUST TO THE WEST OF THE WATERS. THE SWAN AND WAVE WATCH MODELS ARE
FORECASTING 6 FT SEAS SOUTHERN AND CENTRAL OUTER WATERS
BEGINNING WEDNESDAY NIGHT AND PERSISTING THROUGH EARLY FRIDAY.
SINCE THE MODELS HAVE A HAD A BIAS THIS SUMMER OF OVER FORECASTING
THE SW FLOW WILL CAP SEAS WEDNESDAY NIGHT AT 5 FT THEN INCREASE TO
6 FT THURSDAY AND THURSDAY NIGHT DUE TO PERSISTENCE. SMALL CRAFT
ADVISORIES MAY BE NEEDED FOR THURSDAY AND THURSDAY NIGHT AND
COULD BE ISSUED WITH THE WEDNESDAY MORNING PACKAGE.

THE PERIOD SATURDAY THROUGH SUNDAY SHOULD FEATURE LIGHTER SOUTHERLY
FLOW AS THE FRONT DISSIPATES WEST OF THE WATERS. WILL FORECAST
WIND SPEEDS OF 10 TO 15 KT AND SEAS 2-4 FT.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...CGG
NEAR TERM...CGG
SHORT TERM...CGG
LONG TERM...JME
AVIATION...JME/LEP
MARINE...CGG/JME
Hazardous weather outlook, Jul 5, 3:51 PM EDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
351 PM EDT TUE JUL 5 2011

NCZ044-047-079-080-090>094-062000-
PITT-MAINLAND DARE-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES-CRAVEN-
PAMLICO-
351 PM EDT TUE JUL 5 2011

...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-098-062000-
CARTERET-ONSLOW-
351 PM EDT TUE JUL 5 2011

...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT WEDNESDAY...
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL WEDNESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.
   AIR QUALITY ALERT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ029-045-046-081-062000-
MARTIN-WASHINGTON-TYRRELL-MAINLAND HYDE-
351 PM EDT TUE JUL 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ103-104-062000-
OUTER BANKS DARE-OUTER BANKS HYDE-
351 PM EDT TUE JUL 5 2011

...MODERATE RIP CURRENT RISK IN EFFECT UNTIL WEDNESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 5, 3:50 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
350 PM EDT TUE JUL 5 2011

NCZ092-093-052045-
CRAVEN-JONES-
350 PM EDT TUE JUL 5 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS JONES AND CRAVEN COUNTIES
THROUGH 445 PM EDT...

AT 349 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CATFISH LAKE...OR ABOUT 9 MILES SOUTHWEST OF JAMES CITY...MOVING
NORTHEAST AT 10 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...BRICES
CREEK...CATFISH LAKE...RIVERDALE.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

BOATERS ON THE OPEN WATER AND THOSE CAMPING OUTDOORS ARE ESPECIALLY
VULNERABLE TO THE DANGERS OF LIGHTNING. BOATERS SHOULD SEEK SAFE
HARBOR. THOSE CAMPING SHOULD TAKE SHELTER IN A NEARBY BUILDING OR
VEHICLE.

&&

LAT...LON 3510 7704 3498 7696 3491 7714 3503 7721
TIME...MOT...LOC 1949Z 233DEG 10KT 3498 7713

DAG
Special weather statement, Jul 5, 4:10 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
410 PM EDT TUE JUL 5 2011

NCZ046-047-052115-
MAINLAND DARE-TYRRELL-
410 PM EDT TUE JUL 5 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS DARE AND TYRRELL COUNTIES
THROUGH 515 PM EDT...

AT 409 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
FRYING PAN LANDING...OR ABOUT 16 MILES WEST OF MANNS HARBOR...MOVING
EAST AT 10 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ALLIGATOR RIVER
BRIDGE...EAST LAKE...BUFFALO CITY...MANNS HARBOR.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.

&&

LAT...LON 3576 7599 3581 7600 3579 7604 3577 7605
      3578 7614 3594 7616 3596 7601 3593 7601
      3590 7597 3593 7593 3596 7596 3597 7595
      3598 7583 3588 7574 3581 7572 3577 7573
      3574 7572
TIME...MOT...LOC 2009Z 263DEG 8KT 3584 7604

DAG
Special weather statement, Jul 5, 4:11 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
411 PM EDT TUE JUL 5 2011

NCZ080-094-052115-
BEAUFORT-PAMLICO-
411 PM EDT TUE JUL 5 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS PAMLICO AND BEAUFORT
COUNTIES THROUGH 515 PM EDT...

AT 412 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BAYBORO...OR ABOUT 14 MILES NORTHEAST OF JAMES CITY...MOVING
NORTHEAST AT 10 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...STONEWALL...AND...
MERRITT...MARIBEL...VANDEMERE...AND...FLORENCE...MESIC.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3507 7683 3521 7693 3532 7670 3518 7660
      3517 7661 3516 7659 3512 7656
TIME...MOT...LOC 2012Z 241DEG 8KT 3516 7678

DAG
Special weather statement, Jul 5, 4:19 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
419 PM EDT TUE JUL 5 2011

NCZ047-103-052115-
MAINLAND DARE-OUTER BANKS DARE-
419 PM EDT TUE JUL 5 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS DARE COUNTY THROUGH 515 PM
EDT...

AT 419 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MANNS HARBOR...MOVING NORTHEAST AT 10 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...WANCHESE...MANTEO...
NAGS HEAD...AND...WHALEBONE.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.

HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3579 7560 3584 7559 3580 7562 3582 7566
      3587 7567 3592 7573 3590 7576 3583 7572
      3576 7573 3574 7579 3589 7592 3597 7581
      3591 7576 3595 7573 3595 7569 3590 7563
      3595 7564 3600 7574 3606 7568 3580 7554
TIME...MOT...LOC 2019Z 236DEG 7KT 3587 7576

8
Special weather statement, Jul 5, 4:32 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
432 PM EDT TUE JUL 5 2011

NCZ090-092-098-052130-
DUPLIN-JONES-ONSLOW-
432 PM EDT TUE JUL 5 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS DUPLIN...ONSLOW AND JONES
COUNTIES THROUGH 530 PM EDT...

AT 432 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
RICHLANDS...OR ABOUT 8 MILES NORTHWEST OF HALF MOON...MOVING
NORTHEAST AT 10 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...RICHLANDS...
PETERSBURG...COMFORT.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3509 7745 3489 7728 3476 7763 3492 7775
TIME...MOT...LOC 2032Z 243DEG 9KT 3489 7758

DAG
Special weather statement, Jul 5, 4:51 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
451 PM EDT TUE JUL 5 2011

NCZ092>094-052145-
CRAVEN-JONES-PAMLICO-
451 PM EDT TUE JUL 5 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS PAMLICO...JONES AND CRAVEN
COUNTIES THROUGH 545 PM EDT...

AT 451 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ABOUT
5 MILES WEST OF NEW BERN...MOVING NORTHEAST AT 10 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...CLARK...TRENT
WOODS...BELLAIR...AND...NEW BERN...LIMA...FOREST.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.

&&

LAT...LON 3511 7731 3531 7701 3517 7686 3509 7701
      3510 7702 3509 7703 3502 7718
TIME...MOT...LOC 2051Z 238DEG 7KT 3511 7717

DAG

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 8:12 PM EDTSpecial Weather StatementMHXMartin, Pitt63 min
Jul 4, 8:36 PM EDTSpecial Weather StatementMHXCurrituck54 min
Jul 4, 9:16 PM EDTSpecial Weather StatementMHXGreene, Martin, Pitt59 min
Jul 4, 9:20 PM EDTSpecial Weather StatementMHXGreene, Lenoir, Martin, Pitt55 min
Jul 4, 10:18 PM EDTSpecial Weather StatementMHXTyrrell57 min
Jul 5, 2:02 PM EDTSpecial Weather StatementMHXOnslow58 min
Jul 5, 3:09 PM EDTSpecial Weather StatementMHXCraven51 min
Jul 5, 3:28 PM EDTSpecial Weather StatementMHXTyrrell62 min
Jul 5, 3:39 PM EDTSpecial Weather StatementMHXOnslow66 min
Jul 5, 3:50 PM EDTSpecial Weather StatementMHXCraven55 min
Jul 5, 4:10 PM EDTSpecial Weather StatementMHXTyrrell65 min
Jul 5, 4:11 PM EDTSpecial Weather StatementMHXPamlico64 min
Jul 5, 4:13 PM EDTSpecial Marine WarningMHX47 min
Jul 5, 4:19 PM EDTSpecial Weather StatementMHXDare56 min
Jul 5, 4:32 PM EDTSpecial Weather StatementMHXOnslow58 min
Jul 5, 5:10 PM EDTSpecial Marine WarningMHX50 min
Jul 5, 5:17 PM EDTSpecial Weather StatementMHXDuplin58 min
Jul 5, 5:20 PM EDTSpecial Weather StatementMHXDare55 min
Jul 5, 5:24 PM EDTSpecial Weather StatementMHXHyde66 min
Jul 5, 6:06 PM EDTAreal Flood AdvisoryMHXDuplin84 min
Jul 5, 6:20 PM EDTAreal Flood AdvisoryMHXHyde, Tyrrell, Washington85 min
Jul 5, 6:44 PM EDTSpecial Weather StatementMHXTyrrell76 min
Jul 5, 6:46 PM EDTSpecial Weather StatementMHXDuplin59 min

Nearby

Special Weather Statements in North Carolina, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.